Alert archive / Kentucky / Tornado Warnings in 2008

Tornado Warning 20, NWS Jackson, KY

April 11, 20085 counties in Kentucky

NWS Jackson, KY issued this tornado warning at Apr 11, 2008, 4:20 PM EDT for 5 counties in Kentucky. It was in force for 40 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2008, 4:20 PM EDT (20:20 UTC)
Expired
Apr 11, 2008, 5:00 PM EDT
In force
40 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 4:23 PM EDTTSTM WND DMG1 Ssw Blue Moon, KYA FEW TRAILERS WERE DAMAGED ALONG WITH MANY TREES BEING SNAPPED OR UPROOTED.
Apr 11, 4:23 PM EDTHAIL 1.251 S Blue Moon, KYHALF DOLLAR SIZED HAIL WAS REPORTED BY THE PUBLIC AT MORGAN FORK.
Apr 11, 4:23 PM EDTHAIL 1.251 Ssw Blue Moon, KYHALF DOLLAR SIZED HAIL WAS REPORTED BY THE PUBLIC AT MORGAN FORK.
Apr 11, 4:30 PM EDTTSTM WND DMGGarret, KYSEVERAL TREES WERE BLOWN DOWN. SOME TREES FELL ON CARS.
Apr 11, 4:36 PM EDTHAIL 1Coal Run, KYREPORT WAS RELAYED BY THE EMERGENCY MANAGER.
Apr 11, 4:45 PM EDTTSTM WND DMGBoldman, KYSEVERAL TREES BLOWN DOWN AND THE UNDERPINNING BLOWN OUT FROM UNDER A MOBILE HOME.
Apr 11, 4:45 PM EDTTSTM WND DMGPikeville, KYTREES WERE BLOWN DOWN ON THE BYPASS.
Apr 11, 4:47 PM EDTTSTM WND DMG2 N Kimper, KYTRAILER WAS BLOWN OFF ITS FOUNDATION.
Apr 11, 4:47 PM EDTTSTM WND DMGKimper, KYROOF BLOWN OFF OF A CHURCH.
Apr 11, 5:03 PM EDTTSTM WND DMGMajestic, KYA FEW TREES WERE BLOWN DOWN IN THE FAR EASTERN PART OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:30 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 112020
TORJKL
KYC071-119-133-159-195-112100-
/O.NEW.KJKL.TO.W.0020.080411T2020Z-080411T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
420 PM EDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
  FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
  PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 500 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RAVEN...OR
  10 MILES NORTHEAST OF HINDMAN...MOVING EAST AT 44 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER JUNCTION...
  ALLEN CITY...
  ALLEN...
  COAL RUN...
  ELKHORN CITY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3726 8294 3749 8294 3751 8290 3756 8289
      3782 8239 3778 8233 3768 8230 3764 8218
      3759 8212 3756 8212 3754 8196 3725 8235
      3721 8252
TIME...MOT...LOC 2020Z 261DEG 38KT 3742 8281

$$

SCHOETTMER
3 follow-up statements
000 
WWUS53 KJKL 112035
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
435 PM EDT FRI APR 11 2008

KYC119-133-112045-
/O.CAN.KJKL.TO.W.0020.000000T0000Z-080411T2100Z/
KNOTT KY-LETCHER KY-
435 PM EDT FRI APR 11 2008

...THE TORNADO WARNING FOR EXTREME NORTHEASTERN LETCHER AND EASTERN
KNOTT COUNTIES IS CANCELLED...

THE STORM HAS EXITED THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3734 8276 3736 8276 3752 8277 3758 8275
      3782 8239 3778 8233 3768 8230 3764 8218
      3759 8212 3756 8212 3754 8196 3736 8221
      3732 8235 3730 8249
TIME...MOT...LOC 2035Z 261DEG 38KT 3743 8261

$$

KYC071-159-195-112100-
/O.CON.KJKL.TO.W.0020.000000T0000Z-080411T2100Z/
MARTIN KY-FLOYD KY-PIKE KY-
435 PM EDT FRI APR 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR PIKE...
SOUTHEASTERN FLOYD AND SOUTHEASTERN MARTIN COUNTIES...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR GALVESTON...OR 8
MILES WEST OF PIKEVILLE...MOVING EAST AT 44 MPH.

THE TORNADO WILL BE NEAR...
  COAL RUN BY 440 PM EDT...
  CHLOE...SHELBIANA...GARDEN VILLAGE AND PIKEVILLE BY 445 PM EDT...
  RACCOON BY 450 PM EDT...
  PHYLLIS...FISHTRAP LAKE AND KIMPER BY 455 PM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH
IN THE WARNED AREA.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3734 8276 3736 8276 3752 8277 3758 8275
      3782 8239 3778 8233 3768 8230 3764 8218
      3759 8212 3756 8212 3754 8196 3736 8221
      3732 8235 3730 8249
TIME...MOT...LOC 2035Z 261DEG 38KT 3743 8261

$$

GEOGERIAN
000 
WWUS53 KJKL 112043
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
440 PM EDT FRI APR 11 2008

KYC071-112050-
/O.CAN.KJKL.TO.W.0020.000000T0000Z-080411T2100Z/
FLOYD KY-
440 PM EDT FRI APR 11 2008

...THE TORNADO WARNING FOR SOUTHEASTERN FLOYD COUNTY IS CANCELLED...

THE STORM HAS EXITED THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3738 8264 3745 8259 3751 8262 3762 8261
      3781 8240 3778 8233 3768 8230 3764 8218
      3759 8212 3756 8212 3754 8196 3736 8221
      3732 8235 3730 8249
TIME...MOT...LOC 2040Z 261DEG 38KT 3749 8248

$$

KYC159-195-112100-
/O.CON.KJKL.TO.W.0020.000000T0000Z-080411T2100Z/
MARTIN KY-PIKE KY-
440 PM EDT FRI APR 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR PIKE AND
SOUTHEASTERN MARTIN COUNTIES...

AT 437 PM EDT...A TORNADO WAS STILL INDICATED ON DOPPLER RADAR. THE
STORM WAS LOCATED NEAR PIKEVILLE...MOVING EAST AT 44 MPH.

THE TORNADO WILL BE NEAR...
  RACCOON AND META BY 445 PM EDT...
  KIMPER...PHYLLIS AND FISHTRAP LAKE BY 450 PM EDT...
  MCANDREWS BY 455 PM EDT...

IN ADDITION TO THE TORNADO...THIS STORM HAS A HISTORY OF PRODUCING
QUARTER SIZED HAIL. DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH WILL
ALSO BE LIKELY IN THE WARNED AREA.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3738 8264 3745 8259 3751 8262 3762 8261
      3781 8240 3778 8233 3768 8230 3764 8218
      3759 8212 3756 8212 3754 8196 3736 8221
      3732 8235 3730 8249
TIME...MOT...LOC 2040Z 261DEG 38KT 3749 8248

$$

GEOGERIAN
000 
WWUS53 KJKL 112100
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
458 PM EDT FRI APR 11 2008

KYC159-195-112108-
/O.EXP.KJKL.TO.W.0020.000000T0000Z-080411T2100Z/
MARTIN KY-PIKE KY-
458 PM EDT FRI APR 11 2008

...THE TORNADO WARNING FOR PIKE AND SOUTHEASTERN MARTIN COUNTIES WILL
EXPIRE AT 500 PM EDT...

THE STORM HAS WEAKENED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS
IN EFFECT FOR NORTHEASTERN PIKE COUNTY UNTIL 5:30 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3738 8264 3745 8259 3751 8262 3762 8261
      3781 8240 3778 8233 3768 8230 3764 8218
      3759 8212 3756 8212 3754 8196 3736 8221
      3732 8235 3730 8249
TIME...MOT...LOC 2058Z 261DEG 38KT 3752 8224

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 11, 3:04 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 11, 3:04 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EDT FRI APR 11 2008

.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED

ONGOING SEVERE WEATHER ACROSS THE AREA. TORNADO WATCH IN EFFECT UNTIL
6 PM FOR A GOOD PORTION OF THE AREA. INSTABILITY CONTINUES SPREAD
NORTHEAST ACROSS THE AREA...ALTHOUGH BEST INSTABILITY IS IN THE
SOUTHERN AND SOUTHWESTERN PORTION OF THE CWA ATTM. MUCAPES 500-750
J/KG IN SOUTHERN KENTUCKY...WITH LI/S DOWN TO -2. WILL CONTINUE TO
MONITOR FOR ANY WATCH EXTENSIONS. STILL GOOD SHEAR ENHANCING THE
TORNADO THREAT. RUC SHOWS INSTABILITY CONTINUING TO INCREASE IN THE
EAST LATE THIS AFTN AND EVE AHEAD OF THE FRONT. EXPECT A LOCALLY
HEAVY RAIN THREAT AS WELL...AND WILL CONTINUE TO MENTION IN HWO AND
FORECAST. THE COLD FRONT WILL PASS THROUGH THIS EVENING...WITH
CLEARING BEHIND IT.

A SURFACE AND H5 TROF DROPS SOUTH SATURDAY AND SUNDAY. THIS WILL
BRING A CHANCE OF SHOWERS LATER SATURDAY AFTERNOON...WITH THE BEST
CHANCE PICKING UP SATURDAY NIGHT AND SUNDAY. ENOUGH COLD AIR WORKS IN
TO AT LEAST CAUSE SOME SNOW TO MIX IN WITH THE RAIN...ALTHOUGH WOULD
NOT BE SURPRISED TO SEE PERIODS OF ALL SNOW SHOWERS. HIGHER TERRAIN
LOCATIONS WILL SEE PREDOMINANTLY SNOW LATE SATURDAY NIGHT INTO
SUNDAY. COULD BE SOME LIGHT ACCUMULATIONS...MAINLY IN HIGHER TERRAIN.
PRECIP BEGINS TO TAPERS OFF LATER SUNDAY NIGHT AS MOISTURE BEGINS TO
PULL OUT...AND H5 TROF AXIS BEGINS TO SHIFT EAST.

.LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED

AN EXITING H5 TROF WILL KEEP A CHANCE OF RAIN OR SNOW SHOWERS AT THE
START OF THE EXTENDED PERIOD ON MONDAY. ANY QPF SHOULD BE VERY LIGHT
HOWEVER. HIGH PRESSURE BUILDS IN FROM THE OHIO TO THE MISSISSIPPI
VALLEY AREA THROUGH MIDWEEK...BRINGING MOSTLY CLEAR SKIES...DRY
WEATHER...AND A GRADUAL WARM UP. AS THE HIGH SHIFTS TO OUR SOUTHEAST
THURSDAY AND FRIDAY...EXPECT TEMPERATURES TO RETURN TO ABOVE NORMAL
LEVELS WITH SOUTHERLY FLOW. WILL KEEP THE FORECAST DRY MONDAY NIGHT
THROUGH FRIDAY...WITH RIDGING AT THE SURFACE AND UPPER LEVELS.
RIDGING BEGINS TO BREAK DOWN SOME BY FRIDAY...WITH A FEW MORE CLOUDS
MOVING IN AHEAD OF THE NEXT SYSTEM...HOWEVER ANY PRECIP SHOULD
REMAIN WELL TO THE NORTHWEST OF THE AREA. STILL A POTENTIAL FOR A
FROST OR FREEZE MONDAY AND TUESDAY NIGHTS.

&&

.AVIATION.../18Z TO 18Z/

COLD FRONT WAS APPROACHING THE REGION WITH THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT. SHOULD SEE MVFR CONDITIONS WITH TEMPO IFR AT TAF
SITES DURING THUNDERSTORMS. SOME STORMS MAY BE SEVERE THROUGH THIS
EVENING. SEVERE STORM WILL PASS NEAR SME AND LOZ BETWEEN 18 AND
1930Z. FRONT SHOULD PASS THROUGH BY THIS EVENING...WITH VFR
CONDITIONS RETURNING OVERNIGHT AS CLOUDS SCATTER OUT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WJM
LONG TERM...WJM
AVIATION...WJM
Hazardous weather outlook, Apr 11, 1:34 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
134 PM EDT FRI APR 11 2008

KYZ044-050>052-060-088-104-106-107-109-110-113-118>120-121200-
FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-HARLAN-ELLIOTT-MORGAN-JOHNSON-
MAGOFFIN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...FRENCHBURG...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...HINDMAN...
WHITESBURG...INEZ...PIKEVILLE
134 PM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING AS A COLD FRONT
APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY
BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE
HAIL. RAINFALL FROM THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME
AREAS MAY CAUSE ISOLATED FLOODING PROBLEMS TODAY AND THIS EVENING AS
WELL.

OTHERWISE...GUSTY WINDS UP TO 30 TO 35 MPH ARE EXPECTED TODAY
OUTSIDE OF ANY THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS EXPECTED TO MIX WITH RAIN SHOWERS AT TIMES SATURDAY NIGHT
THROUGH MONDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE
POSSIBLE OVER THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER SATURDAY
NIGHT AND AGAIN SUNDAY NIGHT.

A FROST OR FREEZE IS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING
HOURS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...LARGE HAIL...OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ058-059-068-069-079-080-083>087-108-111-112-114>117-121200-
ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
WHITLEY-KNOX-BELL-WOLFE-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CAMPTON...
BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD...MANCHESTER...HYDEN
134 PM EDT FRI APR 11 2008

...TORNADO WATCH 197 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING AS A COLD FRONT
APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY
BECOME SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES. RAINFALL FROM THUNDERSTORMS MOVING
REPEATEDLY OVER THE SAME AREAS MAY CAUSE ISOLATED FLOODING PROBLEMS
TODAY AND THIS EVENING AS WELL.

OTHERWISE...GUSTY WINDS UP TO 30 TO 35 MPH ARE EXPECTED TODAY
OUTSIDE OF ANY THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS EXPECTED TO MIX WITH RAIN SHOWERS AT TIMES SATURDAY NIGHT
THROUGH MONDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE
POSSIBLE OVER THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER SATURDAY
NIGHT AND AGAIN SUNDAY NIGHT.

A FROST OR FREEZE IS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING
HOURS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...LARGE
HAIL...TORNADOES...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN
JACKSON.

ABE/WJM

In the hours before

Local storm report, Apr 11, 2:46 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
246 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TORNADO          PARNELL                 36.87N 84.95W
04/11/2008                   WAYNE              KY   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTS TRAILER WAS COMPLETELY DESTROYED
            WITH DEBRIS SCATTERED.

&&

TJOHNSTO
Special weather statement, Apr 11, 2:53 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
253 PM EDT FRI APR 11 2008

KYZ058>060-069-106-108-111-111930-
MENIFEE-POWELL-ESTILL-MORGAN-WOLFE-LEE-JACKSON-
253 PM EDT FRI APR 11 2008

...A STRONG THUNDERSTORM TO AFFECT WESTERN MORGAN AND SOUTHEASTERN
MENIFEE AND SOUTHEASTERN POWELL AND WOLFE AND SOUTHEASTERN ESTILL AND
LEE AND NORTH CENTRAL JACKSON COUNTIES THROUGH 330 PM EDT FRIDAY
AFTERNOON...

AT 253 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
FOXTOWN...MOVING NORTHEAST AT 53 MPH.

THIS STORM WILL BE NEAR EVELYN AROUND 300 PM EDT...WILLOW SHOALS
AROUND 305 PM EDT...FIXER AROUND 310 PM EDT...ZOE AROUND 315 PM
EDT...BOOTH AROUND 320 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTHEASTERN KENTUCKY.

GEOGERIAN
Local storm report, Apr 11, 3:35 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     4 N MANCHESTER          37.21N 83.77W
04/11/2008                   CLAY               KY   COUNTY OFFICIAL

            HIGHWAY 11 IS BLOCKED BY A HOUSE AND BARN. REPORTED BY
            THE SCHOOL BUS GARAGE.

&&

TJ
Local storm report, Apr 11, 3:54 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      PITTSBURG               37.16N 84.11W
04/11/2008                   LAUREL             KY   COUNTY OFFICIAL

            PITTSBURG SCHOOL ROAD CLOSED AND 4-5 INCHES OF RUNNING
            WATER ON SLATE LICK ROAD.

&&

GREIF
Local storm report, Apr 11, 3:58 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       KEAVY                   37.00N 84.17W
04/11/2008  M2.13 INCH       LAUREL             KY   PUBLIC

            2.13 INCHES OF RAIN IN AN HOUR.

&&

GREIF
Local storm report, Apr 11, 4:11 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 NW HAZARD             37.27N 83.22W
04/11/2008                   PERRY              KY   COUNTY OFFICIAL

            POWERLINES DOWN ON TYPO ROAD.

&&

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:37 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne38 min
Apr 11, 2:00 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne30 min
Apr 11, 2:27 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, McCreary, Pulaski and 2 more48 min
Apr 11, 3:04 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more41 min
Apr 11, 3:28 PM EDTTornado WarningJKLBreathitt, Clay, Knott, Leslie, Owsley, Perry32 min
Apr 11, 3:51 PM EDTFlash Flood WarningJKLClay, Jackson, Laurel, McCreary, Pulaski3 hr
Apr 11, 3:56 PM EDTTornado WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Perry and 1 more34 min
Apr 11, 4:57 PM EDTSevere Thunderstorm WarningJKLPike33 min
Apr 11, 5:43 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Jackson, Lee, Menifee, Montgomery and 4 more32 min
Apr 11, 6:02 PM EDTSevere Thunderstorm WarningJKLBath, Breathitt, Elliott, Fleming, Floyd, Johnson and 9 more31 min

Nearby

Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.